Texas, 2014

Tornado and Flash Flooding in Texas, May 25 to 26, 2014

May 25 to 26, 2014 · NWS EWX · 16 events in 9 counties and zones

A late season mid to upper level low moved through the southern plains. Jet streaks around this low provided enough lift to produce thunderstorms across South Central Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$61,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A late season mid to upper level low moved through the southern plains. Jet streaks around this low provided enough lift to produce thunderstorms across South Central Texas. Surface flow off the Gulf of Mexico produced a very moist environment which led to heavy rainfall and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 25, 5:39 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, May 25, 5:39 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 PM CDT SUN MAY 25 2014

.AVIATION... /00Z TAFS/
SUPERCELL STORM IS PULLING AWAY FROM DRT BUT WILL BE REPLACED BY
SCATTERED STORMS REDEVELOPING FROM THE SOUTHWEST. THUS WILL
CONTINUE THE TEMPO TSRA GROUP FOR ANOTHER COUPLE HOURS. THE
LEADING EDGE OF CONVECTION IS A BIT FARTHER EAST THAN DEPICTED BY
THE EARLIER FINER RES MODELS. MORE RECENT RUNS APPEAR TO BE
CATCHING UP WITH A MORE PROGRESSIVE SPREAD TOWARD I-35 LATE THIS
EVENING BEFORE LOSING THE CONVECTION LATE TONIGHT. WILL THEREFORE
SPEED UP THE ONSET OF TSRA FOR THE I-35 TERMINALS IN THE TEMPO
GROUPS. WILL ALSO CONTINUE TO EXPECT THE CONVECTION TO BE MORE
PROLONGED THAN FORECAST BY THE FINER RES MODELS DUE TO THE HIGH
PWAT ENVIRONMENT THAT IS TAKING SHAPE AS ACCORDING TO THE SPC
MESOANALYSIS TOOL. AS USUAL WITH HIGH AMOUNTS OF MOISTURE AND
MOISTURE CONVERGENCE IN PLACE...WILL KEEP WITH PREVAILING IFR CIGS
WHEN CONVECTION IS NOT PRESENT AROUND DAYBREAK. ADDITIONAL
SCATTERED TSRA WILL REMAIN POSSIBLE FOR DURING THE DAY
MONDAY...BUT WITH LOWER EXPECTED PWAT VALUES...WILL LEAVE OUT OF
THE TAFS FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT SUN MAY 25 2014/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
AN OUTFLOW BOUNDARY/CONVECTIVE LINE WITH EMBEDDED STRONG TO SEVERE
STORMS EXTENDS FROM THE SAN ANGELO AREA SOUTHWEST TO THE RIO
GRANDE. THIS OUTFLOW WILL MOVE SOUTHEASTWARD THROUGH THE
EVENING AND AFFECT MOST AREAS OVER THE RIO GRANDE...EDWARDS
PLATEAU AND HILL COUNTRY. A TORNADO WATCH IS IN EFFECT FOR AREAS
MAINLY WEST OF A LLANO TO MEDINA TO UVALDE TO EAGLE PASS LINE
THROUGH 10 PM THIS EVENING. MAIN HAZARDS FOR THIS EVENT WILL BE
LARGE HAIL AND THUNDERSTORM DAMAGING WINDS AND CAN'T RULE OUT AN
ISOLATED TORNADO. LATER THIS EVENING THE OUTFLOW LINE IS EXPECTED
TO MOVE ACROSS THE NORTHERN HALF OF SOUTH CENTRAL TEXAS WHILE
ABUNDANT TROPICAL MOISTURE IS BEING PULLED NORTHWARD FROM THE GULF
OF MEXICO. WITH THIS SCENARIO... HEAVY RAINS COULD LEAD TO FLASH
FLOODING ACROSS PARTS OF THE RIO GRANDE PLAINS...EDWARDS PLATEAU
AND HILL COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT FROM 7 PM THIS
EVENING THROUGH 10 AM MONDAY FOR THE AREAS ABOVE MENTIONED.
RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITH ISOLATED 4 TO
5 FROM THIS EVENING THROUGH MONDAY.

A BROAD UPPER LOW LEVEL SYSTEM DEPICTED ON THE WATER VAPOR CHANNEL
THIS AFTERNOON ACROSS THE FOUR CORNERS REGION IS FORECAST TO MOVE
ACROSS THE TEXAS PANHANDLE EARLY THIS WEEK. THIS WILL BE THE
TRIGGER FOR MORE SHOWERS AND THUNDERSTORMS ON MONDAY WITH
LOCALIZED HEAVY RAINS POSSIBLE ALONG INTERSTATE 35.

LONG TERM (TUESDAY THROUGH SUNDAY)...
THE UPPER LOW LEVEL SYSTEM WILL SLOWLY MOVE TO THE SOUTHEAST FOR
MUCH OF THE WEEK WITH CHANCES OF RAIN EXPECTED THROUGH THE LATTER
PART OF THE WEEK...MAINLY ALONG AND EAST OF I-35.
WEATHER CONDITIONS WILL IMPROVE NEXT WEEKEND AS AN UPPER LEVEL
RIDGE BUILD ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  86  70  86  70 /  20  50  30  40  30
AUSTIN BERGSTROM INTL AIRPORT  69  86  68  86  68 /  20  50  30  40  30
NEW BRAUNFELS MUNI AIRPORT     69  86  68  87  68 /  20  50  30  30  30
BURNET MUNI AIRPORT            68  83  68  83  68 /  50  50  40  40  30
DEL RIO INTL AIRPORT           71  88  72  92  73 /  40  30  30  20  10
GEORGETOWN MUNI AIRPORT        71  85  70  83  70 /  30  50  30  60  40
HONDO MUNI AIRPORT             72  89  71  92  72 /  30  50  30  20  20
SAN MARCOS MUNI AIRPORT        69  85  68  85  68 /  20  50  30  30  30
LA GRANGE - FAYETTE REGIONAL   71  87  71  86  71 /  10  60  20  40  40
SAN ANTONIO INTL AIRPORT       71  86  71  89  71 /  30  50  30  30  20
STINSON MUNI AIRPORT           72  88  72  91  71 /  30  50  30  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE...
KENDALL...KERR...LLANO...REAL...VAL VERDE.

&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...09
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 25, 2:33 PM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 PM CDT SUN MAY 25 2014

TXZ171>173-183>194-202>209-217>225-228-262045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
333 PM CDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE SOUTHERN EDWARDS
PLATEAU AND THE HILL COUNTRY FROM 7 PM THIS EVENING THROUGH LATE
TONIGHT. THERE IS ALSO A THREAT OF SEVERE STORMS GENERALLY WEST
OF A LINE FROM BURNET TO BOERNE TO CARRIZO SPRINGS. SEVERAL ROUNDS
OF STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE ACROSS THE
NORTHERN HALF OF SOUTH CENTRAL TEXAS THIS EVENING INTO LATE
TONIGHT. A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES MAINLY DURING THE
EVENING HOURS. BY EARLY MONDAY MORNING...WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE OVER THE FLASH FLOOD
WATCH AREA...WITH ISOLATED AMOUNTS OVER 5 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

EARLY MONDAY...THERE WILL BE A CONTINUED THREAT FOR HEAVY RAINFALL
AND FLASH FLOODING OVER MAINLY NORTHERN PORTIONS OF SOUTH CENTRAL
TEXAS. LATE MONDAY INTO MONDAY EVENING...THERE IS A THREAT OF
SEVERE THUNDERSTORMS ACROSS AREAS MAINLY WEST OF A LLANO TO
CARRIZO SPRINGS LINE.

ON TUESDAY...THERE IS A THREAT FOR SEVERE STORMS GENERALLY ALONG
AND EAST OF HIGHWAY 83.

PRIMARY THREATS FOR MONDAY AND TUESDAY WILL BE FOR LARGE HAIL...
DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY...AND MAY BE NEEDED FOR
MONDAY AND TUESDAY.

In the hours before

Special weather statement, May 25, 6:19 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
719 PM CDT SUN MAY 25 2014

TXZ186-260045-
KERR-
719 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERR COUNTY UNTIL 745 PM
CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LOST MAPLES STATE PARK...OR
12 MILES NORTH OF VANDERPOOL...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUNT...
  WALTONIA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3016 9937 2991 9912 2991 9958 2994 9961
TIME...MOT...LOC 0019Z 232DEG 22KT 2992 9952
Local storm report, May 25, 6:54 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HEAVY RAIN       7 ENE BARKSDALE         29.75N  99.93W
05/25/2014  M2.45 INCH       REAL               TX   COCORAHS

            A COCORAHS MEMBER REPORTED 2.45 INCHES OF RAIN IN 3
            HOURS.

&&

EVENT NUMBER EWX1400466

PAY
Special weather statement, May 25, 7:07 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT SUN MAY 25 2014

TXZ185-187-203-260130-
BANDERA-REAL-UVALDE-
807 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BANDERA...NORTHERN
UVALDE AND SOUTHEASTERN REAL COUNTIES UNTIL 830 PM CDT...

AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GARNER STATE PARK...OR 11 MILES SOUTH OF
LEAKEY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEAKEY...
  RIO FRIO...
  UTOPIA...
  TUFF...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2983 9979 2969 9945 2947 9964 2951 9982
TIME...MOT...LOC 0107Z 212DEG 20KT 2958 9969
Special weather statement, May 25, 7:19 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 PM CDT SUN MAY 25 2014

TXZ186-187-260145-
BANDERA-KERR-
819 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BANDERA AND SOUTHERN KERR
COUNTIES UNTIL 845 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MEDINA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEDINA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2997 9922 2980 9904 2968 9929 2979 9941
TIME...MOT...LOC 0119Z 225DEG 21KT 2978 9930
Special weather statement, May 25, 7:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT SUN MAY 25 2014

TXZ186-187-260215-
BANDERA-KERR-
842 PM CDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANDERA AND SOUTHEASTERN
KERR COUNTIES UNTIL 915 PM CDT...

AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF MEDINA...MOVING NORTHEAST AT 30
MPH. THIS STORM WILL MOVE NORTHEAST ALONG HIGHWAY 16 TOWARD
KERRVILLE.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KERRVILLE...
  CAMP VERDE...
  CENTER POINT...
  INGRAM...
  KERRVILLE STATE PARK...
  CYPRESS CREEK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3013 9923 3001 9894 2982 9917 2990 9935
TIME...MOT...LOC 0141Z 216DEG 25KT 2991 9923
Local storm report, May 25, 8:05 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HEAVY RAIN       1 ENE VANDERPOOL        29.74N  99.53W
05/25/2014  E3.00 INCH       BANDERA            TX   COCORAHS

            3 INCHES IN THE PAST TWO HOURS

&&

EVENT NUMBER EWX1400467

SBS

The radar

The Laughlin AFB radar (KDFX), 79 km away, was scanning. The volume nearest the first event began at 02:31 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 4 thunderstorm wind, 2 hail, 1 funnel cloud, 1 tornado. Local standard time, as filed.

Flash Flood, Uvalde

When
May 25, 8:30 PM CST
Where
Uvalde County, 4.15 mi S of Utopia to 2.86 mi SSE of Utopia
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
29.560, -99.530

Thunderstorms produced heavy rain that caused flash flooding. FM187 was closed due to a flooded low water crossing.

Flash Flood, Bandera

When
May 25, 10:00 PM CST
Where
Bandera County, 1.87 mi S of Bandera Flying L Arp to 2.01 mi S of Bandera Flying L Arp
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.693, -99.046

Thunderstorms produced heavy rain that caused flash flooding closing Whartons Dock Rd.

Flash Flood, Bandera

When
May 25, 10:00 PM CST
Where
Bandera County, Medina to 0.47 mi SSW of Medina
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.800, -99.250

Thunderstorms produced heavy rain that caused flash flooding. Flood waters, filled with debris, closed numerous roads in Medina.

Thunderstorm Wind, Atascosa

When
May 26, 2:15 AM CST
Where
Atascosa County, 0.98 mi WSW of Amphion
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
28.995, -98.665

A NWS storm survey concluded that a microburst, associated with a severe thunderstorm, brought wind damage to the area just west of Jourdanton. Damage included trees down, roof damage, and several pieces of irrigation equipment flipped on their sides.

Thunderstorm Wind, Atascosa

When
May 26, 2:50 AM CST
Where
Atascosa County, 0.92 mi SW of North Pleasanton
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
28.960, -98.490

A thunderstorm produced a wind gust measured at 61 kts by the ASOS at Pleasanton Municipal Airport.

Hail, Atascosa

When
May 26, 2:54 AM CST
Where
Atascosa County, 0.92 mi SW of North Pleasanton
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
28.960, -98.490

Thunderstorm Wind, De Witt

When
May 26, 6:00 AM CST
Where
De Witt County, 1.39 mi ENE of Little St Louis
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
29.010, -97.500

A thunderstorm produced strong wind gusts estimated to be over 60 mph that blew over three recreational vehicles. One of the RVs was destroyed at the RV park on the north side of Yorktown. Other Areas of Yorktown sustained quite a bit of tree damage.

Flash Flood, Bandera

When
May 26, 9:15 AM CST
Where
Bandera County, 10.15 mi W of Vanderpool to 10.27 mi W of Vanderpool
Cause
Heavy Rain
Reported by
CoCoRaHS
Coordinates
29.736, -99.548

Thunderstorms produced heavy rain that caused flash flooding closing Old Mill Creed Rd. at the Sabinal River crossing.

Hail, Medina

When
May 26, 9:21 AM CST
Where
Medina County, 12.12 mi NNW of Hondo Arpt
Measured
1 in hail
Reported by
Public
Coordinates
29.540, -99.230

Flash Flood, Bexar

When
May 26, 10:28 AM CST
Where
Bexar County, 2.4 mi NNE of Leon Vly to 1.19 mi SSE of Grey Forest
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
29.500, -98.610

Thunderstorms produced heavy rain that caused flash flooding along Huebner Creek in San Antonio. Several low water crossings were closed due water over the road.

Funnel Cloud, Bastrop

When
May 26, 10:45 AM CST
Where
Bastrop County, 3.03 mi SE of Elysium
Reported by
Emergency Manager
Coordinates
30.138, -97.465

A thunderstorm produced a funnel cloud on Popebend Rd. in Cedar Creek.

Tornado, Bastrop

When
May 26, 10:46 AM CST to 10:47 AM CST
Where
Bastrop County, 2.59 mi ENE of Cedar Creek to 3.07 mi ENE of Cedar Creek
Rating
EF0
Path length
0.5 mi
Path width
30 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
30.094, -97.460

A small, weak tornado touched down along County Road 242, McDonald Ln. E., and generally toward the east producing EF0 damage to a home at the corner of Martins Crossing Dr. and Single Oak Crossing. There was damage to several fences and the roof and chimney of one house. Winds were estimated to be 80 mph.

Flash Flood, Bexar

When
May 26, 10:47 AM CST
Where
Bexar County, 1.51 mi SSW of Alamo Downs to 1.81 mi SSW of Alamo Downs
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
29.430, -98.640

Thunderstorms produced heavy rain that caused flash flooding. The underpass at Loop 410 and Highway 151 was flooded requiring high water rescues.

Thunderstorm Wind, Travis

When
May 26, 11:00 AM CST
Where
Travis County, 1.38 mi WNW of North Oaks
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.390, -97.700

A thunderstorm produced wind gusts estimated at 40 mph that knocked down some tree limbs.

Flash Flood, Bexar

When
May 26, 11:10 AM CST
Where
Bexar County, 2.26 mi NNE of Leon Vly to 2.53 mi NNE of Leon Vly
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
29.501, -98.617

Thunderstorms produced heavy rain that caused flash flooding. Evers Rd. was closed near Raymond Rimkus Park due to water over the road.

Flash Flood, Karnes

When
May 26, 2:15 PM CST
Where
Karnes County, 1.1 mi SE of Runge to 1.53 mi N of Runge
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.867, -97.689

Thunderstorms produced heavy rain that caused flash flooding. Sections of Highways 72 and 81 were under water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyThe tornado archive for Texas, 2014Warnings in Texas, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518317, 518318, 518319, 520010, 518320, 517504, 518321, 518322, 517505, 518324, 517506, 518331, 518325, 519659, 518326, 518327.